Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 18, NWS Des Moines, IA

June 12, 20105 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 12, 2010, 8:59 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2010, 8:59 AM CDT (13:59 UTC)
Expired
Jun 12, 2010, 3:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 81 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:17 AM CDTFLASH FLOOD3 Sw Monroe, IAFOOT OF WATER FLOWING OVER 1100TH AND BEARDSLEY IN NORTHERN MARION COUNTY.
Jun 12, 9:22 AM CDTFLASH FLOOD5 W Oskaloosa, IAAT LEAST A FOOT OF WATER FLOWING OVER THE ROAD AT THE INTERSECTIONS OF HIGHLAND AND 245TH STREET AND HIGHLAND AND 235TH STREET.
Jun 12, 9:28 AM CDTFLASH FLOODWsw Oskaloosa, IAWATER FLOWING OVER THE ROAD DOWN THE STREET ABOUT SIX INCHES DEEP. ALONG 4TH AVE EAST BETWEEN SOUTH 3RD AND SOUTH 1ST STREET. DELAYED TRANSMISSION.
Jun 12, 12:45 PM CDTFLASH FLOOD2 Sw Pleasantville, IACOAL CREEK IS STILL RISING...CLOSING PAVED HIGHWAY G40. WATER FROM COAL CREEK IS ALSO OVER HIGHWAY 92 BUT TRAFFIC IS STILL BEING ALLOWED THROUGH. NUMEROUS RURAL GRAVEL ROADS IN WESTERN MARION COUNTY ARE UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2622 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WGUS53 KDMX 121359
FFWDMX
IAC099-123-125-135-181-122000-
/O.NEW.KDMX.FF.W.0018.100612T1359Z-100612T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
859 AM CDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN JASPER COUNTY IN CENTRAL IOWA...

* UNTIL 300 PM CDT SATURDAY

* AT 857 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED ALONG HIGHWAY 92
  IN MAHASKA COUNTY. RADAR HAS ESTIMATED 4 TO 6 INCHES OF RAIN
  IN THE WARNED AREA WITH ANOTHER INCH POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KNOXVILLE...MONROE...NEW SHARON...OSKALOOSA...PELLA AND
  PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4116 9242 4116 9264 4108 9265 4100 9289
      4106 9310 4116 9310 4116 9345 4151 9345
      4149 9333 4151 9333 4160 9312 4158 9278
      4157 9276 4151 9276 4151 9242

$$

COGIL
4 follow-up statements
559 
WGUS73 KDMX 121510
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1010 AM CDT SAT JUN 12 2010

IAC099-123-125-135-181-122000-
/O.CON.KDMX.FF.W.0018.000000T0000Z-100612T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-JASPER IA-MAHASKA IA-MARION IA-WARREN IA-
1010 AM CDT SAT JUN 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
MARION...MAHASKA...SOUTHERN JASPER AND NORTHERN MONROE COUNTIES UNTIL
300 PM CDT...

AT 1010 AM CDT...A SECOND ROUND OF HEAVY RAIN PUSHED QUICKLY EAST OF 
OSKALOOSA AND THE WARNING AREA. THIS LIKELY PRODUCED UP TO ONE INCH 
OF ADDITIONAL RAIN IN LESS THAN AN HOUR...AND COULD WORSEN ONGOING 
FLOODING FOR THE REST OF THE MORNING. LOCAL LAW ENFORCEMENT 
OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN NORTHERN 
MARION COUNTY...AND STREAM ARE OVER ROADWAYS JUST WEST OF OSKALOOSA. 
SPECIFICALLY...MUCHAKINOCK CREEK IS FLOWING OVER STATE HIGHWAY 92 
WEST OF OSKALOOSA.

OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...KNOXVILLE... 
MONROE...NEW SHARON...PELLA AND PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 4116 9242 4116 9264 4108 9265 4100 9289
      4106 9310 4116 9310 4116 9345 4151 9345
      4149 9333 4151 9333 4160 9312 4158 9278
      4157 9276 4151 9276 4151 9242

$$
509 
WGUS73 KDMX 121616
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 AM CDT SAT JUN 12 2010

IAC099-123-125-135-181-122000-
/O.CON.KDMX.FF.W.0018.000000T0000Z-100612T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-JASPER IA-MAHASKA IA-MARION IA-WARREN IA-
1116 AM CDT SAT JUN 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
MARION...MAHASKA...SOUTHERN JASPER AND NORTHERN MONROE COUNTIES UNTIL
300 PM CDT...

AT 1111 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
NUMEROUS SMALL STREAMS ARE OUT OF THEIR BANKS. SOME ARE AFFECTING 
ROADWAYS...INCLUDING HIGHWAY 92 WEST OF OSKALOOSA. CONDITIONS DUE TO 
SHORT TERM RUN OFF AND PONDING OF WATER ON ROADS SHOULD OTHERWISE BE 
IMPROVING...SINCE THE HEAVY RAINS HAVE NOW ENDED.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...KNOXVILLE...
MONROE...NEW SHARON...OSKALOOSA...PELLA AND PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 4116 9242 4116 9264 4108 9265 4100 9289
      4106 9310 4116 9310 4116 9345 4151 9345
      4149 9333 4151 9333 4160 9312 4158 9278
      4157 9276 4151 9276 4151 9242

$$

JUNGBLUTH
164 
WGUS73 KDMX 121759
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1259 PM CDT SAT JUN 12 2010

IAC099-123-125-135-181-122000-
/O.CON.KDMX.FF.W.0018.000000T0000Z-100612T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-JASPER IA-MAHASKA IA-MARION IA-WARREN IA-
1259 PM CDT SAT JUN 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
MARION...MAHASKA...SOUTHERN JASPER AND NORTHERN MONROE COUNTIES UNTIL
300 PM CDT...

AT 1250 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT ROADS 
WERE STILL FLOODED IN PORTIONS OF MARION...WARREN AND MAHASKA 
COUNTIES. SINCE THE MORNING RAINS HAVE ENDED...RAPID RUN OFF HAS 
DIMINISHED. OFFICIALS REPORT THAT SMALL STREAMS ARE STILL 
RISING...HOWEVER...AND ADDITIONAL ROADS MAY BECOME FLOODED.  

SPECIFICALLY...HIGHWAY 92 WEST OF OSKALOOSA REMAINS CLOSED DUE TO 
FLOODING. HIGHWAY 92 AND HIGHWAY G40 SOUTHWEST OF PLEASANTVILLE ALSO 
REMAIN FLOODED DUE TO RISING WATERS ON COAL CREEK. MANY GRAVEL ROADS 
IN LOWLAND AREAS ARE LIKELY TO BE FLOODED AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4116 9242 4116 9264 4108 9265 4100 9289
      4106 9310 4116 9310 4116 9345 4151 9345
      4149 9333 4151 9333 4160 9312 4158 9278
      4157 9276 4151 9276 4151 9242

$$

JUNGBLUTH
499 
WGUS73 KDMX 122002
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
302 PM CDT SAT JUN 12 2010

IAC099-123-125-135-181-122016-
/O.EXP.KDMX.FF.W.0018.000000T0000Z-100612T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-JASPER IA-MAHASKA IA-MARION IA-WARREN IA-
302 PM CDT SAT JUN 12 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN WARREN...
MARION...MAHASKA...SOUTHERN JASPER AND NORTHERN MONROE COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

AN AREAL FLOOD WARNING WILL BE ISSUED SHORTLY FOR MAHASKA AND MARION 
COUNTIES WHERE STREAMS CONTINUE TO RISE FROM THIS MORNINGS 
THUNDERSTORM ACTIVITY. NUMEROUS ROAD CLOSURES ALSO REMAIN IN THESE 
COUNTIES. NO ADDITIONAL WARNINGS WILL BE ISSUED FOR WARREN...JASPER 
AND MONROE COUNTIES AT THIS TIME.

LAT...LON 4116 9242 4116 9264 4108 9265 4100 9289
      4106 9310 4116 9310 4116 9345 4151 9345
      4149 9333 4151 9333 4160 9312 4158 9278
      4157 9276 4151 9276 4151 9242

$$

DONAVON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:30 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 12, 6:30 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT SAT JUN 12 2010

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
FOR THE THIRD MORNING IN A ROW...A LARGE CONVECTIVE SYSTEM WILL MOVE
FROM NEBRASKA IN IOWA PRODUCING VERY HEAVY RAINFALL.  IN
ADDITION...A QUASI STATIONARY BOUNDARY NEAR THE HIGHWAY 34 CORRIDOR
WILL BE A FOCUS FOR CONVECTION DURING THE MORNING.  SHEAR IS
RELATIVELY WEAK ACRS THE STATE WITH 500MB WINDS OF 5 TO 10 KTS...SO
SEVERE WEATHER APPEARS RELATIVELY MINIMAL.  HOWEVER...AMPLE MOISTURE
IS IN PLACE ALONG WITH DEEP WARM CLOUD LAYERS AND WARM PCPN
PROCESSES LEADING TO EFFICIENT RAIN PRODUCERS.  ONGOING FFA WILL BE
KEPT IN TACT AS LARGE CONVECTIVE COMPLEX MOVES INTO THE STATE.
GRIDS HAVE LIKELY TO CATEGORICAL POPS THROUGH THE MORNING FOR THIS
ONGOING CONVECTION WITH SCATTERED WORDING THIS AFTERNOON AS
EVOLUTION OF THE SYSTEM AND SUBSEQUENT CONVECTION REMAINS MURKY.
TEMPS ALSO PROBLEMATIC GIVEN CLOUDS AND RAINFALL DURING THE DAY SO
WL STICK CLOSE TO GUIDANCE.

.LONG TERM /TONIGHT THROUGH FRIDAY/...
MODELS OF LITTLE HELP FOR THE NEXT FEW DAYS AS MESOSCALE DOMINATES
CURRENT WX REGIME. SUBJECTIVE SFC ANALYSIS AT 06Z SHOWS BOUNDARY
FROM NEAR KOMA TO JUST SOUTH OF KDSM TO NEAR KDBQ. WEAK SFC LOWS
CONTINUE TO TRACK ALONG IT. VERY WARM AND HUMID ALONG THE BOUNDARY
AND MUCH COOLER AND DRIER NORTH. A SECONDARY COOL FRONT LIES ALONG
THE MN DAKOTAS BORDER AND NOW CATCHING UP WITH THE TROUGH THAT LIES
ACROSS THE PLAINS NOW.  UPPER LEVEL PATTERN SUGGESTS THAT THREAT FOR
MODERATE TO HEAVY RAINFALL WILL CONTINUE IN PART THROUGH MID TO END
OF WEEK...WITH DETAILS OF HOW MESOSCALE MODULATES THE FLOW A DAILY
GRIND FOR NOW.  H700 SHOWS 3 DISTINCT WAVES WHICH WILL AFFECT THE
REGION AGAIN TNT THROUGH MONDAY. MODELS DO HINT AT COOLER AND DRIER
AIR MASS TO ARRIVE ON TUESDAY FOR ABOUT 24 TO 30 HOURS BEFORE
ANOTHER WAVE PULLS SOUTHERN AIR MASS AND POTENTIAL MCS BACK ACROSS
THE AREA AGAIN FOR WED NIGHT AND THURSDAY. WITH SUBTROPICAL HIGH
ANCHORED OVER THE SOUTHEAST FOR MUCH OF THE WEEK...LITTLE CHANGE IN
PRECIP POTENTIAL EXPECTED. GEM IS A BIT MORE AGGRESSIVE WITH TAKING
THE LATE WEEK SYSTEM FARTHER NORTH. IN THE SHORTER TERM...WITH H850
MOISTURE LEVELS OF +20C DEWPOINTS FROM CENTRAL KS SOUTH TO WESTERN
TX AND LARGE AREA OF +15C DEW POINTS COVERING MOST OF THE EAST US...
A LOT OF WET WX TO COME. GENERAL FEELING IS THAT ONCE THIS DUAL MCS
WORKS ITS WAY EAST BY TONIGHT...THE SFC BOUNDARY WILL GRADUALLY
SHIFT SOUTH FOR SUNDAY AND INTO MONDAY...KEEPING HIGHER POPS ACROSS
THE SOUTH AT THAT TIME.  ANOTHER WAVE APPROACHES ON MONDAY NIGHT AND
EARLY TUESDAY AND HAVE BUMPED POP UP ONCE AGAIN. TEMPS WARM THE NEXT
2 DAYS AND THEN HAVE LOWERED HIGHS A BIT MOVING FORWARD.

&&

.AVIATION...
12/12Z...WIDESPREAD CONVECTION THIS MORNING WITH MVFR TO IFR
CONDITIONS IN AND AROUND THUNDERSTORMS.  OTHERWISE...VFR CONDITIONS
WILL PREVAIL FROM TODAY INTO THIS EVENING AS CONVECTIVE COMPLEX
WEAKENS ACRS THE STATE THIS MORNING.  WINDS WILL BE SOUTHEAST TODAY
BUT BECOME NORTHWEST OVER THE NORTHERN PORTIONS OF THE STATE BY THIS
EVENING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH EXTENDED THROUGH 21Z ADAMS-ADAIR-AUDUBON-CALHOUN-
CARROLL-CASS-CRAWFORD-EMMET-GREENE-GUTHRIE-HUMBOLDT-KOSSUTH- PALO
ALTO-POCAHONTAS-RINGGOLD-SAC-TAYLOR-UNION-WEBSTER

&&

SHORT TERM...COGIL
LONG TERM...REV
AVIATION...COGIL
Hazardous weather outlook, Jun 12, 4:21 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT SAT JUN 12 2010

IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-130930-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-
421 AM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A LARGE AREA OF THUNDERSTORMS AND HEAVY RAIN IS EXPECTED TO MOVE THROUGH
THIS MORNING. RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER HOUR
COULD LEAD TO FLASH FLOODING. RAINFALL TOTALS MAY APPROACH 2 TO 4 INCHES
THIS MORNING. THERE IS A THREAT FOR THUNDERSTORM WIND GUSTS T0 45
MPH THIS MORNING AND THE POTENTIAL FOR WAKE LOW WINDS TO DEVELOP
LATER THIS MORNING...WHICH MAY ALSO GUST TO 35 TO 50 MPH.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES CONTINUE INTERMITTENTLY THROUGHOUT THE
WEEKEND AND INTO NEXT WEEK. THERE THREAT OF SEVERE WEATHER APPEARS
FAIRLY MINIMAL AT THIS TIME FOR THE WEEKEND...AND IT IS TOO EARLY
TO DETERMINE THE CHANCE OF SEVERE WEATHER FOR NEXT WEEK. HEAVY
RAINFALL MAY ALSO OCCUR FROM TIME TO TIME THROUGH THE WEEK. AREA
RIVERS AND STREAMS WILL BE ON THE RISE DUE TO THE PERIODS OF
RAINFALL EXPECTED THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TODAY...BUT RAINFALL REPORTS
WOULD BE APPRECIATED.

IAZ006-007-016-017-025>028-036>039-047>050-059>062-072>075-081>086-
092>097-130930-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS-
POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
421 AM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A LARGE AREA OF THUNDERSTORMS WITH MODERATE TO AT TIMES HEAVY RAIN IS
EXPECTED TO MOVE INTO THE REGION THIS MORNING AND CONTINUE THROUGH
THE AFTERNOON HOURS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
POSSIBLE IN SOME AREAS WITH ISOLATED RAINFALL TOTALS OF 2 TO 4
INCHES POSSIBLE. SOME FLASH FLOODING IS POSSIBLE OVER THE AREA
TODAY...BUT WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. THERE IS THE
POTENTIAL FOR WAKE LOW WINDS TO DEVELOP LATER THIS MORNING...
WHICH MAY ALSO GUST TO 30 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES CONTINUE INTERMITTENTLY THROUGHOUT THE
WEEKEND AND INTO NEXT WEEK. THERE THREAT OF SEVERE WEATHER APPEARS
FAIRLY MINIMAL AT THIS TIME FOR THE WEEKEND...AND IT IS TOO EARLY
TO DETERMINE THE CHANCE OF SEVERE WEATHER FOR NEXT WEEK. HEAVY
RAINFALL MAY ALSO OCCUR FROM TIME TO TIME THROUGH THE WEEK. AREA
RIVERS AND STREAMS WILL BE ON THE RISE DUE TO THE PERIODS OF
RAINFALL EXPECTED THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TODAY...BUT RAINFALL REPORTS
WOULD BE APPRECIATED.

REV

In the hours before

Local storm report, Jun 12, 4:54 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
454 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      PLEASANTVILLE           41.39N 93.27W
06/12/2010                   MARION             IA   LAW ENFORCEMENT

            SHERIFF REPORTS WATER 1 FOOT DEEP AT INTERSECTION IN
            PLEASANTVILLE AT 4 AM.

&&

RVACHALE
Local storm report, Jun 12, 8:28 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
828 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     FLASH FLOOD      3 SSW ANKENY            41.68N 93.63W
06/12/2010                   POLK               IA   DEPT OF HIGHWAYS

            SOUTHBOUND LANES OF HIGHWAY 415 CLOSED DUE TO WATER
            RUNNING OVER THE ROAD.

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:14 AM CDTFlash Flood WarningDMXJasper, Mahaska, Marion, Warren6 hr
Jun 12, 5:16 AM CDTRiver Flood WarningDMXPolk13 days
Jun 12, 5:46 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Greene, Hamilton, Webster44 min
Jun 12, 7:18 AM CDTRiver Flood WarningDMXPolk13 days
Jun 12, 7:20 AM CDTRiver Flood WarningDMXMadison, Warren6 days
Jun 12, 7:38 AM CDTFlash Flood WarningDMXDallas, Polk3 hr
Jun 12, 8:10 AM CDTRiver Flood WarningDMXMahaska, Wapello24 hr
Jun 12, 8:10 AM CDTRiver Flood WarningDMXWapello3 days
Jun 12, 8:10 AM CDTRiver Flood WarningDMXMahaska, Marion3 days
Jun 12, 11:04 AM CDTRiver Flood WarningDMXDallas, Polk72 hr
Jun 12, 11:28 AM CDTRiver Flood WarningDMXMahaska9 days
Jun 12, 11:28 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster3 days
Jun 12, 11:28 AM CDTRiver Flood WarningDMXPolk3 days
Jun 12, 11:28 AM CDTRiver Flood WarningDMXDallas, Greene6 days
Jun 12, 11:31 AM CDTRiver Flood WarningDMXMadison, Warren13 hr
Jun 12, 12:02 PM CDTRiver Flood WarningDMXAppanoose, Wayne10 hr
Jun 12, 1:42 PM CDTRiver Flood WarningDMXPolk9 hr
Jun 12, 3:09 PM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.